Hail, Bourbon
- When
- May 1, 7:02 PM CST
- Where
- Bourbon County, 0.69 mi N of Bronson
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.910, -95.070
An isolated severe thunderstorm produced a report of large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
An isolated severe thunderstorm produced a report of large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 1, 5:18 PM CST, 1 hour 44 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
618 PM CDT WED MAY 1 2013
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 239 PM CDT WED MAY 1 2013
CONTINUING SOUTHERLY FLOW WILL ALLOW THE WARM TEMPERATURES TO
REMAIN IN PLACE ACROSS THE REGION INTO THIS EVENING IN ADVANCE OF
A COLD FRONT. LOW PRESSURE TO THE SOUTH OF THEN AREA AND THE COLD
FRONT TO THE NORTHWEST WILL WORK TO PRODUCE SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND INTO
THE EVENING.
THE COLD FRONT WAS CURRENTLY LOCATED FROM JUST EAST OF WICHITA TO
KANSAS CITY AND NORTHEAST TOWARDS THE OHIO VALLEY. THE FRONT WILL
CONTINUE TO MAKE SLOW PROGRESSION TO THE SOUTHEAST THROUGH THE
OVERNIGHT HOURS TONIGHT WITH SHOWERS AND THUNDERSTORMS EXPECTED TO
BECOME MORE WIDESPREAD ACROSS THE FRONT. THERE IS SOME INSTABILITY
ACROSS THE REGION THAT WILL PROVIDE THE FUEL FOR SOME SCATTERED
THUNDERSTORMS AS THE FRONT MOVES THROUGH THE REGION. NO SEVERE
STORMS ARE ANTICIPATED...BUT AN ISOLATED STRONG STORM OR TWO MAY
OCCUR.
THE COLD AIRMASS THAT HAS BEEN FORECAST BY THE MODELS WILL BEGIN TO
FILTER INTO THE REGION THROUGH THE DAY THURSDAY. TEMPERATURES
THROUGH THE DAY ARE EXPECTED FOR FALL WITH THE DAILY HIGH COMING
TO MOST LOCATIONS BEFORE SUNRISE. RAIN WILL CONTINUE TO FALL AS
THE FRONT MAKES ITS WAY EAST OF THE REGION LATE THURSDAY
AFTERNOON. IN ADDITIONS TO THE COLD AND RAIN...WINDS WILL BE GUSTY
AT TIMES TO 20 TO 25 KTS. THIS WILL MAKE FOR A RAW DAY.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 239 PM CDT WED MAY 1 2013
THERE REMAINS DIFFERENCES IN THE TRACK AND ULTIMATE POSITION OF
THE UPPER LOW WITH THIS SYSTEM FOR THURSDAY NIGHT INTO FRIDAY.
HOWEVER...THE MODELS HAVE BEGUN TO AGREE ON THE DEPTH AND AMOUNT
OF COLD AIR THAT WILL MOVE ACROSS THE REGION DURING THE OVERNIGHT
HOURS THURSDAY NIGHT INTO FRIDAY MORNING. THE ECMWF/GFS AND NAM
ATE ALL INDICATING THE POTENTIAL FOR PRECIPITATION TO BECOME SNOW MIX
WITH RAIN OR TO BRIEFLY HAVE ALL SNOW FALLING FOR PORTIONS OF THE
REGION. DEPENDING THE THE STRENGTH OF THE COLD AIR AND THE TRACK OF
THE UPPER LOW...AREAS ALONG AND WEST OF HIGHWAY 65 COULD SEE SNOW
FRIDAY MORNING THE BEST CHANCES FOR SNOW TO OCCUR HOWEVER IF FOR
AREAS ALONG AND WEST OF I-49. THE NEXT FEW MODEL RUNS WILL ALLOW
US TO HONE IN ON THE BEST AREA OF SNOWFALL. WHILE SNOW IS
POSSIBLE...GROUND TEMPERATURES ARE VERY WARM THANKS TO THE WARM
TEMPERATURES ACROSS THE REGION RECENTLY. IF ANY SNOW DOES
ACCUMULATE IT WILL BE ON GRASSY SURFACES.
THE SYSTEM WILL BRING VERY COLD AIR INTO HE REGION FOR THIS TIME
OF YEAR. IT IS POSSIBLE THAT SOME LOCATIONS MAY SEE NEAR RECORD
LOWS AND/OR NEAR RECORD LOW DAILY HIGHS.
THE UPPER LOW WILL SPIN OVER THE REGION INTO THE WEEKEND AND KEEP
CLOUD COVER AND LIGHT RAIN CHANCES IN PLACE FOR THE REGION THROUGH
SUNDAY. SOME LINGERING RAINFALL MAY REMAIN INTO EARLY NEXT WEEK AS
THE CUTOFF LOW SLOWLY EXITS THE AREA TO THE EAST UNDER A WEAK
UPPER LEVEL FLOW REGIME AND AS ANOTHER UPPER LEVEL LOW DIGS INTO
THE WEST COAST.
UPPER LEVEL RIDGING...IN RESPONSE TO THE SYSTEM DIGGING INTO THE
WEST COAST IS ANTICIPATED FOR THE REGION BY MID NEXT WEEK. THIS
WOULD BRING A RETURN OF SOME MORE SEASONABLE TEMPERATURE. HOW LONG
THIS WOULD LAST IS STILL A QUESTION TOUGH...DEPENDING ON WHAT THE
WEST COAST SYSTEM EARLY NEXT WEEK DECIDES TO DO.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 613 PM CDT WED MAY 1 2013
FLIGHT CONDITIONS ARE EXPECTED TO DETERIORATE THROUGH THE NEXT 24
HOURS AND BEYOND. INITIALLY THIS EVENING...A FEW ISOLATED
THUNDERSTORMS HAVE DEVELOPED WELL AHEAD OF A FRONTAL BOUNDARY
APPROACHING THE REGION FROM THE NORTHWEST. KJLN SEEMS THE MOST
LIKELY TO EXPERIENCE A SHOWER/THUNDERSTORM EARLY THIS
EVENING...BUT EVEN THEN...CHANCES ARE RELATIVELY LOW.
LATER TONIGHT...RAIN AND ISOLATED THUNDERSTORMS WILL BECOME MORE
WIDESPREAD AS THE FRONT MOVES INTO THE REGION...WHICH WILL ALSO
SHIFT WINDS TO THE NORTHWEST. A PERIOD OF MVFR IS EXPECTED BEFORE
CIGS DROP TO IFR CLOSER TO SUNRISE. IFR AND PERHAPS OCCASIONAL
BOUTS OF LIFR WILL CONTINUE THROUGH THE REMAINDER OF THE TAF
CYCLE AND BEYOND.
&&
.CLIMATE...
ISSUED AT 239 PM CDT WED MAY 1 2013
THE COLD AIR THAT IS EXPECTED TO FILTER INTO THE REGION FOR THE
END OF THIS WEEK WILL BRING THE POTENTIAL FOR SOME RECORD LOWS OR
RECORD LOW DAILY HIGHS.
RECORD RECORD
LOW LOW HIGH
THURSDAY MAY 2ND ...
SPRINGFIELD 31 48
JOPLIN 31 49
WEST PLAINS 31 47
ROLLA/VICHY 30 50
FRIDAY
MAY 3RD
...
SPRINGFIELD 31 43
JOPLIN 33 51
WEST PLAINS 30 52
ROLLA/VICHY 31 47
SATURDAY
MAY 4TH
...
SPRINGFIELD 31 47
JOPLIN 38 52
WEST PLAINS 34 58
ROLLA/VICHY 40 52
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
SHORT TERM...HATCH
LONG TERM...HATCH
AVIATION...BOXELL
CLIMATE...KARDELLHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 706 PM CDT WED MAY 1 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-030015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 706 PM CDT WED MAY 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... SIGNIFICANT LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL MOVE INTO SOUTHEASTERN KANSAS AND FAR WESTERN MISSOURI THIS EVENING...AND INTO THE MISSOURI OZARKS OVERNIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE MISSOURI OZARKS THURSDAY. SEVERE WEATHER IS NOT EXPECTED. MODERATE TO LOCALLY HEAVY RAINFALL WILL OCCUR THURSDAY INTO FRIDAY. STORM TOTAL RAINFALL AMOUNTS OF ONE TO TWO INCHES MAY CAUSE LOCALIZED FLOODING OF SMALL STREAMS AND LOW WATER CROSSINGS...AND POTENTIALLY RESULT IN SIGNIFICANT RISES ON AREA RIVERS. NORTHERLY WINDS WILL GUST TO NEAR 30 MPH ACROSS SOUTHEASTERN KANSAS AND WESTERN MISSOURI ON THURSDAY. RAIN MAY CHANGE OVER TO SNOW FROM THURSDAY EVENING THROUGH FRIDAY MORNING...MAINLY ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR. AT THIS TIME...IT APPEARS THAT ANY ACCUMULATIONS WOULD BE MINOR AND CONFINED TO GRASSY SURFACES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
The Pleasant Hill radar (KEAX), 122 km away, was scanning. The volume nearest the first event began at 01:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2013Every state in 2013This day in weather historyWarnings in Kansas, May 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 441534.